Alert archive / Nebraska / Special Weather Statements in 2015

Special Weather Statement, NWS North Platte, NE

August 1, 2015Chase County, Perkins County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 1, 2015, 7:19 PM MDT for Chase County, Perkins County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2015, 7:19 PM MDT (01:19 UTC)
Expired
Aug 1, 2015, 8:00 PM MDT
In force
41 min
Issued by
NWS North Platte, NE

Counties Chase County, NE, Perkins County, NE

The radar

The Goodland radar (KGLD), 147 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2015-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 382 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2015-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
382 J/kg
Mixed-layer CIN
-237 J/kg
Mixed-layer LCL
1768 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
576 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

284 
WWUS83 KLBF 020119
SPSLBF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
819 PM CDT SAT AUG 1 2015
 
NEZ058-059-069>071-020200-
CHASE NE-FRONTIER NE-PERKINS NE-LINCOLN NE-HAYES NE-
819 PM CDT SAT AUG 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHASE...SOUTHWESTERN
LINCOLN...SOUTHERN PERKINS...NORTHERN HAYES AND NORTHWESTERN FRONTIER
COUNTIES UNTIL 900 PM CDT/800 PM MDT/...

AT 818 PM CDT /718 PM MDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VENANGO TO 8 MILES
SOUTHWEST OF LAKE MALONEY STATE RECREATION AREA...AND MOVING
SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...LAMAR...HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT
AREA...MARENGO...DICKENS...GRAINTON...MADRID...WALLACE...CHASE...
GRANT...BRANDON...ELSIE...IMPERIAL...WELLFLEET...VENANGO AND
WANAMAKER STATE WILDFIRE MANAGEMENT AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 61 BETWEEN MILE MARKERS 41 AND 64.
 HIGHWAY 83 BETWEEN MILE MARKERS 49 AND 70.

LAT...LON 4045 10187 4065 10206 4079 10205 4100 10084
      4072 10035
TIME...MOT...LOC 0118Z 314DEG 27KT 4075 10203 4095 10088 

$$

POWER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:09 PM MDT, 1 hour 10 minutes earlier.

Area forecast discussion, Aug 1, 6:09 PM MDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
709 PM CDT SAT AUG 1 2015

.SYNOPSIS...
ISSUED AT 348 PM CDT SAT AUG 1 2015

UPPER LEVEL RIDGE ACROSS THE DESERT SOUTHWEST THIS AFTERNOON...WITH
A LOW PRESSURE SYSTEM CONTINUING TO ROTATE OVER HUDSON BAY. MID
LEVEL DISTURBANCE MOVING ACROSS THE CWA THROUGHOUT THE DAY WITH
SCT/NMRS SHOWERS AND THUNDERSTORMS ACROSS MUCH OF NORTH CENTRAL.
OVER THE PAST HOUR ADDITIONAL DEVELOPMENT HAS OCCURRED ACROSS WEST
CENTRAL NEBRASKA. TEMP WHERE THE SHOWERS AND CLOUDS HAVE PERSISTED
HAS KEPT TEMPS IN THE UPPER 70S AND LOWER 80S. MOSTLY SUNNY SKIES
ACROSS SOUTHWEST HAS PUSHED TEMPS INTO THE UPPER 80S AND LOWER
90S.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 348 PM CDT SAT AUG 1 2015

DIFFICULT FORECAST TONIGHT...AS THE TEMPERATURES WERE HELD DOWN
BY CLOUDS/SHOWERS MORE THAN EXPECTED. THUS HAVE TRENDED LOWER WITH
POPS FOR THE EVENING AS SFC BASED STORMS WILL BE LIMITED. STILL
EXPECTING SOME SCT ELEVATED STORMS TO CONTINUE TO DRIFT SOUTHEAST
THIS EVENING...AND EXITING OVERNIGHT TO THE EAST. BRIEF HEAVY
RAINFALL IS POSSIBLE WITH THE STRONG STORMS...AND CANNOT RULE OUT
SOME HAIL OR GUSTY WINDS. STORMS WILL ALSO BE FEED EARLY TONIGHT BY
AN INCREASING LOW LEVEL JET. THE JET ROTATES EAST OVERNIGHT AS THE
SYSTEM PUSHES EAST...SO DRY CONDITIONS EXPECTED AFTER MIDNIGHT.

THERMAL RIDGE EXTENDS ACROSS THE AREA TOMORROW IN THE WAKE OF
THE UPPER LEVEL DISTURBANCE. 850 MB TEMPS INCREASE TO THE UPPER 20S
C WITH SOUTHWEST NEB AROUND 30 C. MOS GUIDANCE WELL INTO THE 90S
WITH THE GFS MOS ACTUALLY SHOWING SOME TRIPLE DIGIT HIGHS. THIS IS
MORE OF AN OUTLIER WITH THE REST OF THE MODELS KEEPING TEMPS IN THE
MID TO UPPER 90S. HAVE DECIDED TO BLEND AND KEEP TEMPS IN THE 90S.
WITH THE WARMING TEMPS ALOFT...SHOULD SEE A STRONG ENOUGH CAP TO
KEEP THE AREA DRY.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 348 PM CDT SAT AUG 1 2015

UPPER LEVEL RIDGE WILL BUILD EAST ATOP THE WEST CENTRAL HIGHS
PLAINS EARLY NEXT WEEK...PROVIDING FOR WARM HIGH TEMPERATURES
MONDAY AFTERNOON. TEMPERATURES WILL COOL SLIGHTLY FOR THE
REMAINDER OF THE WEEK AS SEVERAL LOW AMPLITUDE WAVES BRING PERIODS
OF SLIGHTLY COOLER TEMPERATURES ALOFT AND INCREASING CLOUDS.
HOWEVER TEMPERATURES THROUGH THE EXTENDED FORECAST WILL REMAIN
GENERALLY IN THE 80S TO LOWER 90S.

A DISTURBANCE WILL CROSS THE SOUTHERN ROCKIES AND WORK ON A
STALLED H850 FRONTOGENETIC BAND FOR STORM DEVELOPMENT MONDAY
AFTERNOON THROUGH EARLY TUESDAY. THE REMAINS SOME DISAGREEMENT AS
TO WHERE THE CONVECTION WILL INITIATE...BUT THE MOST LIKELY
LOCATION WILL BE ACROSS THE SANDHILLS AND NORTHEAST OVER NORTH
CENTRAL NEBRASKA. THE NEXT WAVE IS SLATED FOR ARRIVAL TUESDAY
AFTERNOON THROUGH EARLY WEDNESDAY. WILL MAINTAIN A GENERAL 30-40%
ACROSS MUCH OF THE REGION AS THERE REMAINS GOOD AGREEMENT BETWEEN
THE MEDIUM RANGE MODELS. IN BOTH CASES THE MODELS INDICATE
SUFFICIENT DESTABILIZATION FOR STRONG OR ISOLATED SEVERE STORMS.
BULK SHEAR IS AROUND 40 KTS TUESDAY AFTERNOON...BUT GENERALLY
30KTS OR LESS MONDAY AFTERNOON.

FOR THE REMAINDER OF THE WEEK...THE OVERALL PATTERN REMAINS THE
SAME...WITH NEAR DAILY CHANCES OF STORMS. BOTH THE GFS AND ECMWF
ADVERTISE A WAVE DURING THE AFTERNOON AND EVENING TIMEFRAME ON
THURSDAY WHICH WOULD PROVIDE FOR THE HIGHEST CHANCES IN THE LATER
HALF OF THE EXTENDED. SEVERE CHANCES INCREASE MID TO LATE WEEK AS
BULK SHEAR AND CAPE INCREASE.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 705 PM CDT SAT AUG 1 2015

ISOLATED STORMS WILL CONTINUE TO WEAKEN OVER WESTERN NEBRASKA AND
THE NEBRASKA PANHANDLE THIS EVENING. MOSTLY CLEAR SKIES ARE
EXPECTED WITH VISUAL FLIGHT RULES. WINDS WILL BECOME LIGHT AND
VARIABLE OVER NIGHT AND INCREASE FROM THE NORTH OVER NORTHERN
NEBRASKA ON SUNDAY AFTERNOON.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...MASEK
SHORT TERM...MASEK
LONG TERM...JACOBS
AVIATION...POWER
Hazardous weather outlook, Aug 1, 2:51 PM MDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
351 PM CDT SAT AUG 1 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-022100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
351 PM CDT SAT AUG 1 2015 /251 PM MDT SAT AUG 1 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS EVENING...MAINLY ALONG AND SOUTH
OF HIGHWAY 2. A STRONG TO SEVERE STORM CANNOT BE RULED OUT WITH
HAIL AND WINDS...HOWEVER MOST WILL REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH FRIDAY. AT THIS
TIME...THE THREAT FOR WIDESPREAD SEVERE STORMS IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

In the hours before

Special weather statement, Aug 1, 5:50 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
550 PM MDT SAT AUG 1 2015

NEZ056-020030-
DEUEL NE-
550 PM MDT SAT AUG 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DEUEL COUNTY UNTIL 630 PM
MDT...

AT 549 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LODGEPOLE...OR 7 MILES NORTHWEST OF CHAPPELL...MOVING SOUTH AT 30
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON AND CHAPPELL.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 78 AND
95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4122 10261 4122 10248 4101 10226 4100 10228
      4100 10261
TIME...MOT...LOC 2349Z 340DEG 27KT 4114 10259

SNIVELY/POWER
Special weather statement, Aug 1, 6:48 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
648 PM MDT SAT AUG 1 2015

NEZ057-058-020130-
KEITH NE-PERKINS NE-
648 PM MDT SAT AUG 1 2015

...SPECIAL WEATHER STATEMENT...

AT 646 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR OGALLALA...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KEYSTONE...NEVENS...OGALLALA...KINGSLEY DAM...PAXTON...ROSCOE...
SARBEN AND BROGANVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 61 BETWEEN MILE MARKERS 83 AND 102.
 HIGHWAY 92 BETWEEN MILE MARKERS 135 AND 138.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 121 AND 149.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF ON OR NEAR LAKE MCCONAUGHY...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. DO NOT BE CAUGHT ON THE WATER IN A
THUNDERSTORM.

&&

LAT...LON 4110 10184 4130 10176 4120 10128 4088 10130
TIME...MOT...LOC 0046Z 291DEG 39KT 4112 10157

SNIVELY/POWER
Local storm report, Aug 1, 7:16 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
816 PM CDT SAT AUG 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     7 NNE OGALLALA          41.22N 101.67W
08/01/2015                   KEITH              NE   LAW ENFORCEMENT

            POWER POLES CRACKED DUE TO HIGH WINDS.

&&

SBAKER
Special weather statement, Aug 1, 7:19 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
819 PM CDT SAT AUG 1 2015

NEZ058-059-069>071-020200-
CHASE NE-FRONTIER NE-PERKINS NE-LINCOLN NE-HAYES NE-
819 PM CDT SAT AUG 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHASE...SOUTHWESTERN
LINCOLN...SOUTHERN PERKINS...NORTHERN HAYES AND NORTHWESTERN FRONTIER
COUNTIES UNTIL 900 PM CDT/800 PM MDT/...

AT 818 PM CDT /718 PM MDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VENANGO TO 8 MILES
SOUTHWEST OF LAKE MALONEY STATE RECREATION AREA...AND MOVING
SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...LAMAR...HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT
AREA...MARENGO...DICKENS...GRAINTON...MADRID...WALLACE...CHASE...
GRANT...BRANDON...ELSIE...IMPERIAL...WELLFLEET...VENANGO AND
WANAMAKER STATE WILDFIRE MANAGEMENT AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 61 BETWEEN MILE MARKERS 41 AND 64.
 HIGHWAY 83 BETWEEN MILE MARKERS 49 AND 70.

LAT...LON 4045 10187 4065 10206 4079 10205 4100 10084
      4072 10035
TIME...MOT...LOC 0118Z 314DEG 27KT 4075 10203 4095 10088

POWER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 6:48 PM MDTSpecial Weather StatementLBFKeith42 min
Aug 2, 1:09 PM MDTSpecial Weather StatementLBFLogan, McPherson51 min
Aug 2, 1:45 PM MDTSpecial Weather StatementLBFArthur45 min
Aug 2, 2:07 PM MDTSpecial Weather StatementLBFLincoln38 min
Aug 2, 2:28 PM MDTSpecial Weather StatementLBFCuster47 min
Aug 2, 2:43 PM MDTSevere Thunderstorm WarningLBFLincoln47 min
Aug 2, 2:45 PM MDTTornado Warning Tornado observedLBFLincoln30 min
Aug 2, 3:21 PM MDTSevere Thunderstorm WarningLBFCuster24 min
Aug 2, 3:44 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Loup46 min
Aug 2, 4:16 PM MDTSpecial Weather StatementLBFGosper44 min
Aug 2, 4:19 PM MDTSpecial Weather StatementLBFHayes41 min
Aug 2, 4:28 PM MDTSevere Thunderstorm WarningLBFCuster, Loup32 min
Aug 2, 4:32 PM MDTSpecial Weather StatementLBFDeuel28 min
Aug 2, 4:36 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith39 min

Nearby

Special Weather Statements in Nebraska, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.